MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0320
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the sphincterotome cutting wire did not return to its original position.The issue occurred during preparation for use in a therapeutic endoscopic cholangiography procedure.The procedure was delayed by 18 minutes and completed using a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and because the device was discarded, the definitive root cause of the cutting wire issue could not be determined.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: "before use, prepare and inspect the instrument and a cord as instructed below.Should any irregularity be observed, do not use the instrument or a cord; use a spare instead.Damage or irregularity may compromise patient or user safety, pose an infection control risk, cause tissue irritation, perforations, bleeding, mucous membrane damage, thermal injury and may result in more severe equipment damage.Do not use excessive force to bend the distal end of the sphincterotome.This could damage the cutting wire.Do not move the slider rapidly.This could damage the instrument.Do not stretch the cutting wire too tightly.This could damage the instrument.The distal end of this instrument has been pre-curved.Curve the distal end further or in a different direction if necessary." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19069687
Report Number9614641-2024-00876
Device Sequence Number6826007
Product Code KNS
UDI-Device Identifier04953170183973
UDI-Public04953170183973
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0320
Device Lot NumberACC-EM-31K-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale
Patient Weight70 KG
Patient EthnicityHispanic